MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 CATHERA; CATHETER, CONTINUOUS FLUSH

MICRO THERAPEUTICS, INC. DBA EV3 CATHERA; CATHETER, CONTINUOUS FLUSH
Model Number FG15150-0615-1S
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Hemorrhagic Stroke (4417)
Date of Event 11/04/2023
Type of Reportable Event Death
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received information that a patient treated with a pipeline stent and phenom27 had complications and death.Death from post-ischemic hemorrhage during dual-antiplatelet therapy.
 
Additional Manufacturer Narrative
 
Event or Problem Description
Additional information received reported that the patient's death was not device-related.The antiplatelet therapy complicated the ischemia causing a malignant hemorrhagic event.The patient had been undergoing treatment for an unruptured, saccular left carotid siphon aneurysm.The aneurysm size was 11-15mm.The flow diverter was implanted without complications.The patient awoke without deficit.The next day, they awoke with right-sided weakness, and the patient was transferred to rehabilitation.Ischemic areas were detected during mri and resolved with antiplatelet therapies within a month.According to the doctor, they were not related to the device.After about 30 days, on the same day of discharge, the patient presented a massive hemorrhage in correspondence with the ischemic areas not controllable by the double antiplatelet therapy.A decompressive craniotomy was performed.The patient died on (b)(6)2023.

Brand Name
CATHERA
Common Device Name
CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key20606667
Report Number2029214-2024-02065
Device Sequence Number8144680
Product Code KRA
UDI-Device Identifier00847536041868
UDI-Public00847536041868
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K151638
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Study,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/18/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/31/2024
Device Model NumberFG15150-0615-1S
Device Catalogue NumberFG15150-0615-1S
Device Lot NumberAU21-026
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/28/2024
Supplement Date Received by Manufacturer11/08/2024
Initial Report FDA Received Date11/05/2024
Supplement Report FDA Received Date11/18/2024
Date Device Manufactured08/12/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age62 YR
Patient SexFemale